Does APS affect eye sight?

I'm struggling with my vision and just wondered if APS would play a part in this. I was really frightened the other evening when I looked away from the TV and found that the window that I was looking at was moving.

If anyone has been advised by specialists that APS can affect your sight I'd like to hear from you. Also I'd like to know if a simple optician visit would be the answer.

32 Replies

oldestnewest
  • Hi

    I certainly have had blind spots but I have also had events where objects appear to move. This was due to ischemia in the inner ear, so a balance problem rather than an eye problem, for me.

    Dave

  • Hi Dave can ischemia cause a pounding noise in the ear? I get that a lot.

  • Hi Dee. I have had that yes, and whistling and rumbling too. Dave

  • Hi, I tried Lyrica about 10 years ago for perhaps 2 weeks. Slept well on it but got heart-pain. No more.

    Kerstin

  • I have APS and neurological problems. I have had many eye-problems. As Dave is saying it mostly has to do with the balance. It has not to do with the eye but the brain when we have APS. Microembolies or clots.

    What anticoagulationsdrug are you on? If it is warfarin what INR do you usually have and who is treating your APS?

    I started warfarin in 2011 and I could see again and no doubleseeing and blind on one eye (half of it) from time to time. No Vertigo

    If you do not have an APS-doctor try to find one.

    Best wishes from Kerstin in Stockholm

  • Hi Kirsten

    I take 12mg of warfarin INR between 2-3. I only see a heamatologist but am waiting for a referral to a rheumatologist or the lupus clinic at St Thomas's.

  • Hi Dee. You may want to try to see if they will let you push you INR up until your symptoms improve. I used to feel best at about 4.0. I'm now on Fragmin and not Warfarin and I feel better on that. Dave

  • Ok I will discuss that at my next appointment I did take fragmin in pregnancy and I found it ok. So if that might help I wouldn't mind trying it. Does the ischemic difficulty affect memory do you know.

  • Yes, APS does affect memory and that has been greatly improved in me since I started Fragmin. Dave

  • That sounds good that you are waiting for a referral to a Rheumatologist

    If you have those eyeproblems it can perhaps have to do with a low INR. It can of course have an other cause also. I myself did not have that problem with things that moved when I looked at them. It is not so important how much of warfarin you take but your INR is important.

    But when I had Vertigo everything was moving to the left for some seconds. Awful. Also when i closed my eyes everything moved to the left, but just a little.

    The specialist at the balance-clinic said it was microembolies. I had a leftsided Otolitdamage (that has to do with the middle/innerear)

    Try to keep your INR in range. 2.0 is too low for me. I must be over 3.0 to feel good.

    Good luck with the referral.

    Best wishes to you from Kerstin in Stockholm

  • Thanks for the advice seems INR is really important to feeling good. I'll be honest if I hadn't joined this forum I wouldn't have had a clue that all of these symptoms were related to APS. I was simply waiting to feel better, how dangerous!

  • Is I use to say: Read "Sticky Blood Explained" by Kay Thackray. It is exstremely good to understand this illness.

    I have also memory-problems. Has also been better when I am well anticoagulated.

    So many people go around with this illness without knowing anything. APS is very undiagnosed and many doctors do not know yet.

    Best wishes to you from Kerstin

  • This is true my go knows nothing which is very worrying,as it seems he's not interested to know either.

  • If he really isn't interested in learning about APS maybe it's time to change GPs.

    Dave

  • I'll give him a chance I'll be seeing him again on Wednesday. I will mention my discontent as I've waited two weeks and he still hasn't made the referral to the rheumatologist yet.

  • Same here,hadn't a clue about INR having these kind of effects.Looking back it makes so much sense!

  • Most doctors when they do not know they get afraid and reacts with different manners to get out of the painful situation. Have you noticed? They are human but try to find someone who is willing to answer and listen. That is usually an APS-doctor.

    Hope for the referral to an Rheumatologist (specialist that knows usually APS) at the Lupus clinic at St Thomas

    Keep my fingers crossed that eyes and other symtoms will improve soon!

    Best wishes to you from Kerstin in Stockhom

  • What meds are you on. I'm on Warfarin and Plaquenil and I have an appt with my Opthalmologist (MD) today. I have to have my eyes check because I have glaucoma in left eye but especially now since I am on Plaquenil as well. I do have APS and have experienced some blurriness. I would definitely see an eye doctor for a thorough eye exam with dilation, etc. to check for any eye diseases or changes in your eyes.

  • Sorry, I did not direct my answer to you as I intended to. Please look at the question "eye sight". under your question to Dee 121. Kerstin

  • I only take warfarin for aps but I take blood pressure medication and iron for anaemia as well. I was prescribed hydrocloxychoroquine (maybe spelt wrong) in pregnancy.

  • Yes, You are so right Loretta. It can be other illnesses. Would you please let us hear if he says something concerning your APS? Good luck..

    Best wishes from Kerstin

  • I definitely will Kerstin. She's a great eye doctor. If she knows about how APS can affect the eyes that would be amazing!! She's definitely is aware of how Paquenil does. I know that for sure. thanks for reminding me to ask her.

  • I think you¨are taking good care of yourself. That is for sure.

    Kerstin

  • Thank you. I'm learning and trying.

  • Hi Dee121- i have had extensive testing done on my eye's--I have to be checked every 6 months because of the hydroxychloroquine { Plaquenil }- it will effect certain eye problems. and if they increase my dosage OR and Other drugs i will have to be tested every 3 months. My vision trouble is in the brain {lesions } Casey and Me

  • It's an idea to get my eyes tested and ask questions during the test in that case. I go e dry 12 monogamous fountains really. But due to the changes I have experienced recently I think I'll book an earlier appointment.

  • It is good you take bloodpressure drugs as it is vital that you have your bloodpressure under control when you are on warfarin. I do that too.

    Give him a chance. It is better if you can work with him than against him. Tell him your worry and ask why you have not been referred as he had promised. Perhaps tell him about what we have said here to you.

    Good luck from Kerstin

  • Hi Kirsten I will definitely be telling him about what I've learnt from the site, I will also be directing him to information on the forum for him to familiarize himself with. If I can educate him I stand to get more of what I need from him I feel.

  • I have bouts of double vision. It's not side by side, but top and bottom. I also have times when my vision just isn't clear even with my glasses on, but mostly when I'm tired. I do have an astigmatism and slightly near sited, but often wonder if my vision issues (other than double vision) isn't caused from the APS. I would love to get vision correction surgery, and all my eye care docs say it's OK, but I'm afraid I'm at more of a risk for complications and won't do it.

  • Hi, I had double vision like in a kaleidioscope for some minutes, my eyes jumped from top to bottom also like on a string (just once I think), I could not see on my right Eye (always right eye) for some minutes. also migraines (no headache) with Aura also for some minutes.

    This is gone now with warfarin. I can have small Auras still from time to time when I get stressed.

    The eyedoctors could not find anything wrong with my Eyes. I did it several times. It came from my head and a specialist on balance-issues (I had also severe Vertigo lasting for some minutes) said that I had Micro-embolies. I have also Tinnitus and my hearing is not so good. Could be from my parents who also had bad hearing but it started after my TIAs or microclots. I am not sure if the bad hearing is caused by APS.

    Kerstin

  • I've been keeping a diary of these episodes. I've never noticed if the double vision happens when INR is low. It doesn't happen often enough to make the connection. It makes sense that low INR would be the cause of all those things happening in my brain. I will start being more aware when all those things are happening of what else is going on.

  • Good,do that. I have Always made notes otherwise it would be impossible to connect it to APS and to remember it first of all.

    After I started warfarin (I was not at first in the right INR-level and I had still a lot of these TIAs) I had no more losing my sight on the half of the right eye (it was the lower half part of the eye I lost the sight of).

    The other Eye-symptoms were reduced slowly and the Vertigo was the last one that disappeared. Some days I have felt a feeling of at small vague start of the Vertigo but it can also be my bloodpressure falling fast or being a bit low.

    When I read the book "Sticky Blood Explained" I read about her Eye-symptoms which were exactly like mine. You can imagine .... Then I knew that I had APS and I had to do what the doctors had asked me to; that was to start warfarin.

    Kerstin

You may also like...